MAUDE Adverse Event Report: GYRUS ACMI, INC. MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS

GYRUS ACMI, INC. MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS
Model Number C650-129A
Medical Device Problem Codes Disconnection (1171); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was manufactured in april 2008.The final manufacturing date is not available as the dhr did not include the packaging or labeling operations.The suspect device was sent to olympus for evaluation.The returned device was received with its connector detached.Burn marks were observed on the cable where the cord was damaged and severed.Microscope examination of the burned portion showed that the insulation had been slightly melted, and the wire had been charred.No kinks or cuts were found on the cable.The function test could not be performed because the cable was damaged.A review of the device history record found no deviations that could have caused or contributed to the reported event.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, the reported failure was most likely due to the device being used beyond its service life and/or the instruction for use (ifu) not being followed.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following cautions, which may help to prevent the issue: "when used as intended, this product is subject to wear or damage depending on the intensity of use.Inspect the product prior to each use to ensure it has no externally visible defects, including wear, kinks, cuts or pinching.Using this product when damaged may be hazardous." "this product has a restricted service life.Do not use the cable for a period of more than one year.Using the cable beyond one year may be hazardous." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported there was a spark while using the subject device and it broke from the connection point.The customer was advised that the device was part of a recall and should not have been in use.Additional details were requested regarding the reported event.No additional information was provided.There was no harm or user injury reported due to the event.

Brand Name
MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS
Common Device Name
MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS
Manufacturer (Section D)
GYRUS ACMI, INC.
93 north pleasant st
norwalk OH 44857
Manufacturer Contact
todd brill
93 north pleasant st.
norwalk, OH 44857
5082077661
MDR Report Key15673615
Report Number1519132-2022-00019
Device Sequence Number6348102
Product Code FAS
UDI-Device Identifier00821925008700
UDI-Public00821925008700
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC650-129A
Device Lot NumberDM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1952-2018
Patient Sequence Number1
Patient SexUnknown